MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. SPECTRE GUIDEWIRE; CATHETER GUIDEWIRE

VASCULAR SOLUTIONS, INC. SPECTRE GUIDEWIRE; CATHETER GUIDEWIRE
Model Number 7386
Medical Device Problem Codes Detachment Of Device Component (1104); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found.The returned product evaluation confirmed the damage to the spectre wire.The core wire was broken and about 1.5 cm were missing.The coil was unraveled and broken.The spectre ifu warns; "never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel injury.".
 
Event or Problem Description
During routine pci of coronary artery dr k used spectre wire as a buddy wire to deliver stent.Dr.Trapped/jailed spectre wire with stent and spectre wire knuckled, and got stuck on distal struts of stent and was broken when he attempted to remove spectre gw.Tip of spectre was left behind in vessel, and a second stent was deployed to cover wire.No patient impact was reported.

Brand Name
SPECTRE GUIDEWIRE
Common Device Name
CATHETER GUIDEWIRE
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7439311
Report Number2134812-2018-00026
Device Sequence Number16528987
Product Code DQX
UDI-Device IdentifierM20673861
UDI-PublicM20673861
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K163444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/20/2020
Device Model Number7386
Device Lot Number619194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2018
Initial Report FDA Received Date04/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight59